Combivir and Sustiva
May 29, 2002
First I would like to thank you all for your help here. This is a great site and has helped a lot of people.
I'm HIV+ for the past 9years and I'm presently taking Combivir one pill 2 times a day and Sustiva 200mg three capsules at bedtime. Have done excellent, having an undetectable viral load and a CD4 count of ~650 (34) since starting meds for the past 6 years. I have heard that combivir can be taken 2 pills once a day and the Sustiva now comes in a 600mg tablet. I just want to know if I can simplify my meds by taking Combivir 2pills + Sustiva 600mg once a day at bedtime? As I have done very well with my present regime can I expect the same if I took all the pills at night? Are there any studies and would you recommend doing the above?
Response from Dr. Boyle
Combivir cannot be taken once daily. While there is strong evidence for the Epivir (lamivudine, 3TC) component being taken once daily, the Retrovir (AZT, zidovudine) cannot be. If you want a once daily regimen, consider substituting Videx (ddi, didanosine) or Viread (tenofovir) for the Retrovir...several studies have shown Sustiva, Epivir and Videx to be a very effective once daily regimen and in a recent study, a regimen of Sustiva, Epivir and Viread did extremely well.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Groin Pain After Rimming Worried I Have HIV
- Oral Ulcers After Swallowing Cum Sign Of HIV AIDS
- Red Spots After Rubbing Penis Worried I Have HIV
- White Bumps On Penis After Touching Dried Semen Worried I Have HIV
- White Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Are Red Bumps All Over The Body A Sign Of An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.